Advertisement

Annals of Global Analysis and Geometry

, Volume 22, Issue 3, pp 291–300 | Cite as

Pin c and Lipschitz Structures on Products of Manifolds

  • Marcin Bobieński
  • Andrzej Trautman
Article
  • 36 Downloads

Abstract

The topological condition for the existence of a pin c structure on the product of two Riemannian manifoldsis derived and applied to construct examples of manifolds havingthe weaker Lipschitz structure, but no pin c structure.An example of a five-dimensional manifold with this property is given;it is pointed out that there are no manifolds of lower dimension withthis property.

spin pinc and Lipschitz structures topological obstructions structures on products 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Atiyah, M. F., Bott, R. and Shapiro, A.: Clifford modules, Topology 3, Suppl. 1 (1964), 3-38.Google Scholar
  2. 2.
    Cahen, M., Gutt, S. and Trautman, A.: Pin structures and the modified Dirac operator, J. Geom. Phys. 17 (1995), 283-297.Google Scholar
  3. 3.
    D?browski, L. and Trautman, A.: Spinor structures on spheres and projective spaces, J. Math. Phys. 27 (1986), 2022-2028.Google Scholar
  4. 4.
    Friedrich, Th.: Dirac Operators in Riemannian Geometry, Grad. Studies in Math. 25, Amer. Math. Soc., Providence, RI, 2000.Google Scholar
  5. 5.
    Friedrich, Th. and Trautman, A.: Spin spaces, Lipschitz groups, and spinor bundles, Ann. Glob. Anal. Geom. 18 (2000), 221-240.Google Scholar
  6. 6.
    Greenberg, M. J. and Harper, J. R.: Algebraic Topology: A First Course, Math. Lecture Note Series, Benjamin, Reading, MA, 1981.Google Scholar
  7. 7.
    Kirby, R. C. and Taylor, L. R.: Pin structures on low-dimensional manifolds, in: Geometry of Low-Dimensional Manifolds, Vol. 2, London Math. Soc. Lecture Note Series 151, Cambridge Univ. Press, Cambridge, 1990, pp. 177-242.Google Scholar
  8. 8.
    Lawson, Jr., H. B. and Michelsohn, M. L.: Spin Geometry, Princeton Univ. Press, Princeton, NJ, 1989.Google Scholar
  9. 9.
    Milnor, J. W. and Stasheff, J. D.: Characteristic Classes, Ann. of Math. Stud. 76, Princeton Univ. Press, Princeton, NJ, 1974.Google Scholar

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • Marcin Bobieński
    • 1
  • Andrzej Trautman
    • 2
  1. 1.Department of Mathematical Methods in PhysicsWarsaw UniversityWarszawaPoland
  2. 2.Institute of Theoretical PhysicsWarsaw UniversityWarszawaPoland

Personalised recommendations